Alert archive / New York / Small Craft Advisories in 2018

Small Craft Advisory 124, NWS Buffalo, NY

December 29, 2018

NWS Buffalo, NY issued this small craft advisory at Dec 29, 2018, 12:23 PM EST. It took effect at Dec 30, 2018, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2018, 12:23 PM EST (17:23 UTC)
In effect from
Dec 30, 2018, 7:00 AM EST
Expired
Dec 30, 2018, 6:39 PM EST
In force
12 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

289 
WHUS71 KBUF 291723
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1223 PM EST Sat Dec 29 2018

LOZ045-291830-
/O.CAN.KBUF.SC.Y.0122.000000T0000Z-181229T2100Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1223 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves will continue to subside this afternoon.

$$

LEZ040-041-300130-
/O.EXT.KBUF.SC.Y.0122.000000T0000Z-181229T2100Z/
/O.NEW.KBUF.SC.Y.0124.181230T1200Z-181231T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1223 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 7 AM to 10 PM EST Sunday.

* WINDS...Northwest 15 to 20 knots this afternoon. Southwest 15 to
  25 knots Sunday.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ020-300130-
/O.NEW.KBUF.SC.Y.0124.181230T1500Z-181231T0300Z/
Upper Niagara River and Buffalo Harbor-
1223 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST
SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 10 AM to 10 PM EST Sunday.

* WINDS...Southwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-300000-
/O.EXT.KBUF.SC.Y.0122.000000T0000Z-181230T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1223 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...Northwest 15 to 20 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-300000-
/O.EXT.KBUF.SC.Y.0123.000000T0000Z-181230T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1223 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

Hitchcock
7 follow-up statements
173 
WHUS71 KBUF 292038
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
338 PM EST Sat Dec 29 2018

LEZ040-041-300445-
/O.CAN.KBUF.SC.Y.0122.000000T0000Z-181229T2100Z/
/O.CON.KBUF.SC.Y.0124.181230T1200Z-181231T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
338 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
SUNDAY...

The National Weather Service in Buffalo has replaced the Small 
Craft Advisory with a new one for Sunday.

* WINDS...Southwest 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-300000-
/O.CON.KBUF.SC.Y.0122.000000T0000Z-181230T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
338 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...Northwest 10 to 15 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-300000-
/O.CON.KBUF.SC.Y.0123.000000T0000Z-181230T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
338 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...Northwest 10 to 15 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ020-300445-
/O.CON.KBUF.SC.Y.0124.181230T1500Z-181231T0300Z/
Upper Niagara River and Buffalo Harbor-
338 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
SUNDAY...

* WINDS...Southwest 15 to 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
562 
WHUS71 KBUF 292341
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
641 PM EST Sat Dec 29 2018

LOZ043-044-300045-
/O.CAN.KBUF.SC.Y.0122.000000T0000Z-181230T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
641 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ042-300045-
/O.CAN.KBUF.SC.Y.0123.000000T0000Z-181230T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
641 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LEZ040-041-300745-
/O.CON.KBUF.SC.Y.0124.181230T1200Z-181231T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
641 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
SUNDAY...

* WINDS...Southwest 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ020-300745-
/O.CON.KBUF.SC.Y.0124.181230T1500Z-181231T0300Z/
Upper Niagara River and Buffalo Harbor-
641 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
SUNDAY...

* WINDS...Southwest 15 to 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
147 
WHUS71 KBUF 300232
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
932 PM EST Sat Dec 29 2018

LEZ040-041-301045-
/O.CON.KBUF.SC.Y.0124.181230T1200Z-181231T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
932 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
SUNDAY...

* WINDS...Southwest 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ020-301045-
/O.CON.KBUF.SC.Y.0124.181230T1500Z-181231T0300Z/
Upper Niagara River and Buffalo Harbor-
932 PM EST Sat Dec 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
SUNDAY...

* WINDS...Southwest 15 to 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
992 
WHUS71 KBUF 300837
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
337 AM EST Sun Dec 30 2018

LEZ040-041-301645-
/O.CON.KBUF.SC.Y.0124.181230T1200Z-181231T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
337 AM EST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WINDS...Southwest 20 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ020-301645-
/O.CON.KBUF.SC.Y.0124.181230T1500Z-181231T0300Z/
Upper Niagara River and Buffalo Harbor-
337 AM EST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WINDS...Southwest 20 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
702 
WHUS71 KBUF 301422
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
922 AM EST Sun Dec 30 2018

LEZ040-041-302230-
/O.CON.KBUF.SC.Y.0124.000000T0000Z-181231T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
922 AM EST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Southwest 20 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ020-302230-
/O.CON.KBUF.SC.Y.0124.181230T1500Z-181231T0300Z/
Upper Niagara River and Buffalo Harbor-
922 AM EST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Southwest 20 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

Hitchcock
075 
WHUS71 KBUF 301749
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1249 PM EST Sun Dec 30 2018

LEZ040-041-310200-
/O.CON.KBUF.SC.Y.0124.000000T0000Z-181231T0300Z/
/O.NEW.KBUF.GL.A.0011.190101T0300Z-190101T1500Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1249 PM EST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

The National Weather Service in Buffalo has issued a Gale Watch,
which is in effect from Monday evening through Tuesday morning.

* WINDS...Southwest 15 to 25 knots this afternoon. Southwest to 
  35 knots Monday night and early Tuesday.

* WAVES...3 to 5 feet this afternoon. 7 to 10 feet Monday night
  and early Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

LEZ020-310200-
/O.CON.KBUF.SC.Y.0124.000000T0000Z-181231T0300Z/
Upper Niagara River and Buffalo Harbor-
1249 PM EST Sun Dec 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Southwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042>045-062>065-310200-
/O.NEW.KBUF.GL.A.0011.190101T0600Z-190101T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence
River-
1249 PM EST Sun Dec 30 2018

...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

The National Weather Service in Buffalo has issued a Gale Watch,
which is in effect from late Monday night through Tuesday
morning.

* WINDS...West to 40 knots.

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

Hitchcock
896 
WHUS71 KBUF 302339
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
639 PM EST Sun Dec 30 2018

LEZ040-041-310745-
/O.CAN.KBUF.SC.Y.0124.000000T0000Z-181231T0300Z/
/O.CON.KBUF.GL.A.0011.190101T0300Z-190101T1500Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
639 PM EST Sun Dec 30 2018

...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

* WINDS...South to 35 knots.

* WAVES...9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

LEZ020-310045-
/O.CAN.KBUF.SC.Y.0124.000000T0000Z-181231T0300Z/
Upper Niagara River and Buffalo Harbor-
639 PM EST Sun Dec 30 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ042>045-062>065-310745-
/O.CON.KBUF.GL.A.0011.190101T0600Z-190101T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence
River-
639 PM EST Sun Dec 30 2018

...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WINDS...West to 40 knots.

* WAVES...10 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 12:21 PM EST, 2 minutes earlier.

Area forecast discussion, Dec 29, 12:21 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1221 PM EST Sat Dec 29 2018

.SYNOPSIS...
Snow showers southeast of the lakes will gradually taper off through
this evening as high pressure briefly builds into the eastern Great
Lakes. A weak mid level disturbance will cross the area late tonight
and Sunday morning with a few snow showers. Dry weather will return
later Sunday through Monday morning. Low pressure will then move
from the lower Ohio Valley to the central Great Lakes late Monday
and Monday night, spreading rain and much warmer temperatures into
the area.

&&

.NEAR TERM /THROUGH SUNDAY/...
Regional radar imagery showing the widespread snow showers from this
morning beginning to taper off from west to east as the mid level
shortwave moves into eastern NY. The best coverage of the remaining
snow showers will be east of Lakes Erie and Ontario through mid
afternoon with some limited lake instability and upslope flow. This
may produce another coating to half inch or so especially across the
higher terrain. Snow showers will continue to decrease in coverage
through the mid to late afternoon, although will not end altogether
with limited lake instability remaining.

A northwest flow of marginally cold air will continue to support a
few snow showers southeast of the lakes into this evening. Off Lake
Ontario this will mainly be from Wayne to Oswego counties, with
little additional accumulation. Off Lake Erie the snow showers will
focus across the higher terrain from the Boston Hills south into the
Chautauqua Ridge, where upslope flow may squeeze out another dusting
to half inch this evening. A weak ridge of high pressure will then
build into the eastern Great Lakes late this evening and early
overnight, with a window of mainly dry weather.

Late tonight and Sunday morning a weak mid level shortwave will
ripple through the westerly flow aloft, producing a period of large
scale ascent. The large scale ascent will interplay with weak lake
induced instability and westerly upslope flow to produce another
round of light snow showers. The best coverage will likely be found
across Western NY late tonight and early Sunday morning, and then
east of Lake Ontario Sunday morning through midday where the
synoptic forcing and lake/terrain forcing maximize. Any
accumulations will be light, with less than an inch expected.

A good deal of cloud cover will linger Sunday afternoon after the
light snow showers move off. Temperatures will be seasonable, with
lows in the 20s tonight, except teens or even single digits east of
Lake Ontario. Highs Sunday will be in the mid 30s in most locations,
with mid to upper 20s across the higher terrain east of Lake
Ontario.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Weak ridging and drier air will result in a quiet and dry
Sunday night and first half of Monday.

Monday afternoon and night our weather will deteriorate again as
the next mid level trough and its attendant surface reflection
track northeastward across the Ohio Valley and New York State. The
strengthening warm advection regime out ahead of this system...
its attendant impressive low level jet...and the right entrance
region of a supporting upper level jet streak will all drive an
increase in moisture and deep-layer lift across our region Monday
afternoon and evening...resulting in widespread precipitation
developing across our area from southwest to northeast. Model
thermal profiles through this time continue to suggest that the
atmospheric column will be warm enough for predominantly rain...
with just a very brief period of mixed precipitation possible across
interior portions of the North Country/Saint Lawrence Valley at the
onset late Monday/Monday evening. Later Monday night dry slotting
aloft will overspread the region from west to east...which should
result in the steadier rain tapering off to more showery conditions
in a similar fashion. Otherwise temperatures through this portion
of the period will be fairly mild...with warm advection supporting
highs ranging from the lower 40s across the North Country to the
mid to upper 40s elsewhere on Monday...and lows Monday night then
ranging between 35 and 40.

On Tuesday the surface low will eject eastward from New England
into the Canadian Maritimes. In its wake...lingering cyclonic
flow/upsloping and modest cold air advection across our region
will support some additional scattered showers...with these
gradually transitioning from rain over to snow as temperatures
aloft cool. This said...thermal profiles still don't appear to
cool enough to support much in the way of snow accumulation
through the daylight hours...with the latter most likely remaining
confined to the higher terrain. By Tuesday night temperatures
aloft will be cold enough to support the potential for some
lake effect snow showers east-southeast of the lakes...however
with surface-based ridging and drier air also building in at the
same time these may remain more scattered and nuisance-type in
nature. Otherwise...temperatures will steadily drop off to more
seasonable levels for the beginning of January...with lows Monday
night settling into the teens across the North Country...and the
lower to mid 20s elsewhere.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
On Wednesday our region will remain under a general west-
northwesterly to westerly flow of sufficiently cold enough air
for a lake response...however with surface-based ridging and
plenty of dry air in place this response should remain rather
muted...with just some nuisance lake effect snow showers
persisting east-southeast and east of both lakes.

After that...the medium range guidance diverges rather markedly
for the rest of the forecast period. More specifically...the GEM
and especially the GFS remain notably colder and supportive of
a continued weak lake response into Thursday...before swinging
a northern stream system by to our north late in the week...which
would bring us some modest warming and a general chance for some
snow showers. In contrast...the ECMWF is much warmer and tracks
another southern stream system northeastward across the Ohio
valley and Mid-Atlantic states late in the week...which would
offer our region a much quicker/more pronounced warmup late in the
week along with a return of the chance for some rain. Given these
marked disparities in the guidance...for now have just continued
to indicate a general/more gradual warming trend through the rest
of the period...along with broadbrush lower-end chances for rain/
snow showers returning by Thursday night and Friday.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
Widespread snow showers with MVFR/IFR VSBY and MVFR CIGS will
quickly diminish this afternoon, with lingering scattered snow
showers southeast of the lakes through this evening with local MVFR.
Areas of MVFR CIGS will linger through this evening. Another weak
mid level disturbance will cross the eastern Great Lakes late
tonight and Sunday morning. This will produce another round of light
snow showers with MVFR to IFR VSBY. CIGS will run MVFR at lower
elevations and IFR across higher terrain. The light snow will taper
off from west to east Sunday afternoon, leaving behind areas of MVFR
CIGS in low stratus.

Outlook...
Monday and Monday night...VFR, deteriorating to MVFR/IFR with rain
developing.
Tuesday...Areas of MVFR/IFR CIGS with scattered rain showers
changing to snow showers.
Wednesday and Thursday...Mainly VFR, with a low chance of lake
effect snow showers southeast of the lakes with local/brief
flight restrictions.

&&

.MARINE...
Moderate northwesterlies will continue to produce Small Craft
Advisory conditions along the south shores of Lakes Erie and Ontario
through late afternoon. A weak ridge of high pressure will then
briefly build across the eastern Great Lakes tonight with winds and
waves subsiding. Southwest winds will increase again Sunday in the
wake of the departing high, bringing another round of Small Craft
Advisory conditions to Lake Erie, with choppy conditions on Lake
Ontario possibly remaining just below Small Craft levels.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LEZ040-
         041.
         Small Craft Advisory from 7 AM to 10 PM EST Sunday for
         LEZ040-041.
         Small Craft Advisory from 10 AM to 10 PM EST Sunday for
         LEZ020.
         Small Craft Advisory until 7 PM EST this evening for
         LOZ042>044.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Dec 29, 5:38 AM EST, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
538 AM EST Sat Dec 29 2018

NYZ001>008-010>014-019>021-085-301100-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
538 AM EST Sat Dec 29 2018

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301100-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
538 AM EST Sat Dec 29 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

Nearby

Small Craft Advisories in New York, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.